Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 102, NWS Austin/San Antonio, TX

May 9, 2013Blanco County, Gillespie County, Kendall County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2013, 9:36 PM CDT for Blanco County, Gillespie County, Kendall County, Texas. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2013, 9:36 PM CDT (02:36 UTC)
Expired
May 9, 2013, 10:30 PM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:39 PM CDTHAIL 1.753 Wsw Lbj State Park, TXHAIL BROKE WINDSHIELDS AND DAMAGED PAINT ON HOUSES
May 9, 9:59 PM CDTHAIL 11 Ese Lbj State Park, TX
May 9, 10:03 PM CDTHAIL 1.757 Sse Lbj State Park, TX
May 9, 10:11 PM CDTHAIL 1.757 Wnw Blanco, TX
May 9, 10:15 PM CDTHAIL 0.52 Se Blanco, TX
May 9, 10:20 PM CDTHAIL 0.75Blanco, TX
May 9, 10:20 PM CDTHAIL 0.88Blanco, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS54 KEWX 100236
SVREWX
TXC031-171-259-100330-
/O.NEW.KEWX.SV.W.0102.130510T0236Z-130510T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLANCO COUNTY...
  SOUTHEASTERN GILLESPIE COUNTY...
  NORTHEASTERN KENDALL COUNTY...

* UNTIL 1030 PM CDT.

* AT 931 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLUMENTHAL...OR 8 MILES EAST OF FREDERICKSBURG...AND MOVING
  SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE STONEWALL...LBJ STATE PARK...
  HYE...ALBERT...ROCKY CREEK...JOHNSON CITY...FLUGRATH...BLANCO AND
  KENDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF DEVELOPING A TORNADO. IF YOU 
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS... 
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3027 9824 2994 9849 3014 9883 3037 9866
TIME...MOT...LOC 0236Z 305DEG 28KT 3023 9870

$$
3 follow-up statements
900 
WWUS54 KEWX 100249
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 PM CDT THU MAY 9 2013

TXC031-171-259-100330-
/O.CON.KEWX.SV.W.0102.000000T0000Z-130510T0330Z/
GILLESPIE TX-KENDALL TX-BLANCO TX-
949 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN BLANCO...NORTHEASTERN KENDALL AND SOUTHEASTERN GILLESPIE
COUNTIES...

AT 945 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
ALBERT...OR 13 MILES NORTHWEST OF BLANCO...MOVING SOUTHEAST AT 35
MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE JOHNSON CITY...FLUGRATH
AND KENDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3012 9878 3033 9862 3027 9824 2994 9849
TIME...MOT...LOC 0249Z 304DEG 29KT 3017 9859

$$
038 
WWUS54 KEWX 100301
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 PM CDT THU MAY 9 2013

TXC031-171-259-100330-
/O.CON.KEWX.SV.W.0102.000000T0000Z-130510T0330Z/
GILLESPIE TX-KENDALL TX-BLANCO TX-
1001 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN BLANCO...NORTHEASTERN KENDALL AND SOUTHEASTERN GILLESPIE
COUNTIES...

AT 958 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
FLUGRATH...OR 7 MILES WEST OF BLANCO...MOVING SOUTHEAST AT 25 MPH.

THE STRONGEST PORTION OF THIS STORM IS EXPECTED TO MOVE ACROSS THE 
CITY OF BLANCO BETWEEN 1015 PM AND 1030 PM CDT. OTHER LOCATIONS IN 
THE WARNING AREA INCLUDE KENDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3006 9869 3017 9867 3029 9855 3027 9824
      2994 9849
TIME...MOT...LOC 0300Z 306DEG 23KT 3013 9852

$$
933 
WWUS54 KEWX 100317
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT THU MAY 9 2013

TXC171-100323-
/O.CAN.KEWX.SV.W.0102.000000T0000Z-130510T0330Z/
GILLESPIE TX-
1017 PM CDT THU MAY 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILLESPIE COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 9865 3013 9859 3028 9848 3027 9824
      2994 9849
TIME...MOT...LOC 0313Z 306DEG 23KT 3008 9844

$$

TXC031-259-100330-
/O.CON.KEWX.SV.W.0102.000000T0000Z-130510T0330Z/
KENDALL TX-BLANCO TX-
1017 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN BLANCO AND NORTHEASTERN KENDALL COUNTIES...

AT 1011 PM CDT...TRAINED SPOTTERS REPORTED GOLF BALL SIZE HAIL 7 
MILES WEST NORTHWEST OF BLANCO. 

AT 1012 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BLANCO...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE BLANCO AND KENDALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3004 9865 3013 9859 3028 9848 3027 9824
      2994 9849
TIME...MOT...LOC 0313Z 306DEG 23KT 3008 9844

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:11 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 9, 8:11 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT THU MAY 9 2013

.UPDATE...
WE HAVE UPDATED THE FORECAST FOR THE ISSUANCE OF SEVERE
THUNDERSTORM WATCH NUMBER 152...WHICH IS IN EFFECT FOR ROUGHLY THE
WESTERN HALF OF SOUTH CENTRAL TEXAS...UNTIL 2 AM CDT.

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 9 2013/

UPDATE...
SEE AVIATION FOR 00Z TAF DISCUSSION.

AVIATION...
00Z TAFS ARE SOMEWHAT SIMPLIFIED TO REFLECT TIMING UNCERTAINTIES OF
A COMPLICATED PATTERN. OUTFLOW BOUNDARY FROM EARLIER CENTRAL TX
CONVECTION HAS PROMPTED LOWER CIGS OVER THE I-35 TERMINALS THAT
COULD TEMPORARILY MIX OUT BEFORE REFORMING AS CIGS OF 1-2 KFT
THIS EVENING. BY LATE EVENING...CONVECTION UPSTREAM OVER MEXICO
AND WEST CENTRAL TEXAS SHOULD HAVE LESS OF AN IMPACT AND ALLOW FOR
MORE UNIFORM CLOUD BASES...BUT THE PATTERN ALOFT SHOWS WIND SHEAR
CAPABLE OF PRODUCING OVERNIGHT CONVECTION AND SHOWERS. MOST OF THE
MODEL DATA SUGGEST MINIMAL OVERNIGHT CONVECTION WITH INTERMITTENT
LIGHT SHOWERS THAT SHOULD PROVIDE A MININMAL IMPACT TO CIGS AND
VSBYS. TOWARD DAYBREAK...A HANDFUL OF MODELS ARE DEPICTING
DESTABILIZATION OVER THE EDWARDS PLATEAU AND EXPANDING THE CHANCE
OF SHOWERS AND THUNDERSTORMS EAST INTO THE I-35 CORRIDOR BY NOON.
THIS PATTERN WAS ALSO SEEN IN PRIOR MODEL RUNS SO THE TAFS WILL
REFLECT THIS SCENARIO FOR ENHANCED CHANCES FOR IFR AND CONVECTIVE
WEATHER IMPACTS ON THE METRO CITIES FROM 14-20Z.

PREV DISCUSSION... /ISSUED 634 PM CDT THU MAY 9 2013/

UPDATE...
SEVERE THUNDERSTORM WATCH #150 FOR WILLIAMSON COUNTY HAS BEEN
CANCELLED A LITTLE EARLY. DUE TO THE ONGOING ACTIVITY OVER WEST
CENTRAL TEXAS...WE HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH FOR
LLANO AND BURNET COUNTIES UNTIL 9 PM CDT.

PREV DISCUSSION... /ISSUED 524 PM CDT THU MAY 9 2013/

UPDATE...
WE HAVE UPDATED THE FORECAST TO MENTION THE POSSIBILITY OF SEVERE
STORMS ACROSS ALL OF SOUTH CENTRAL TEXAS THIS EVENING. THERE ARE
SEVERAL DIFFERENT AREAS FOR POTENTIAL STORM DEVELOPMENT.
CURRENTLY... SEVERE STORMS ACROSS WEST CENTRAL COULD AFFECT THE
HILL COUNTRY BY MID-EVENING. A FEW STORMS ARE ALSO DEVELOPING
ALONG THE DRYLINE ACROSS THE EDWARDS PLATEAU. WE ARE ALSO
MONITORING STORM DEVELOPMENT OVER THE SERRANIAS DEL BURRO
MOUNTAINS...WHICH WILL LIKELY MOVE INTO THE RIO GRANDE PLAINS.

PREV DISCUSSION... /ISSUED 302 PM CDT THU MAY 9 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THIS AFTERNOON THREE CLUSTERS OF THUNDERSTORMS WERE OCCURRING IN
AND AROUND SOUTH CENTRAL TEXAS. ONE CLUSTER EAST OF BURNET AND
WILLIAMSON COUNTIES INCLUDES AN ACCELERATING BOW ECHO AND IS
ASSOCIATED WITH OUTFLOWS FROM THE EARLIER MCS. ANOTHER CLUSTER
OVER THE HIGHER ELEVATIONS OF THE SIERRA MADRE WEST OF DEL RIO IS
DUE TO STRONG UPSLOPE FLOW AND FINALLY THE CLUSTER BETWEEN SAN
ANGELO AND SWEETWATER IS ASSOCIATED WITH THE INTERSECTION OF THE
DRY-LINE AND COLD FRONT. ATTM IT APPEARS CONVECTION WILL FIRE THIS
AFTERNOON INTO THIS EVENING ON THE OUTFLOW BOUNDARY AS IT SINKS
SOUTHWARD ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES. TSTMS
OVER NORTHEAST MEXICO WILL ALSO HAVE THE POTENTIAL TO MOVE
EASTWARD OFF THE EASTERN SLOPES AND MAINTAIN INTENSITY CROSSING
THE RIO GRANDE THIS EVENING. FINALLY THE CONVECTION BETWEEN
SWEETWATER AND ABILENE MAY EVOLVE INTO ANOTHER MCS AND TRACK ESE.
THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS WANING AFTER MIDNIGHT WITH THE LOSS OF HEATING.
THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT WILL BE ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES
MAINLY NORTH OF A LINE FROM HARPER TO SAN MARCOS TO SCHULENBURG.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AS A
WEAK COLD FRONT SINKS SOUTHWARD PROVIDING SURFACE CONVERGENCE.
THERE IS STILL THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON
FRIDAY...MAINLY IN THE AFTERNOON AND EVENING DURING PEAK HEATING.

LONG TERM (SATURDAY THROUGH THURSDAY)...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY
AS THE WEAK AND SHALLOW FRONTAL BOUNDARY SINKS SOUTHWARD ACROSS THE
REGION. RAIN CHANCES ARE EXPECTED TO END SATURDAY EVENING AS THE UPPER
TROF AXIS MOVES SOUTHWARD INTO DEEP SOUTH TEXAS. THE CUT-OFF LOW OVER
NORTHERN MEXICO WILL EJECT TO THE NORTHEAST AS AN OPEN WAVE TUESDAY
AND WEDNESDAY OF NEXT WEEK. THIS WILL ONCE AGAIN BRING A SLIGHT CHANCE
OF SHOWERS TO SOUTH CENTRAL TEXAS.

RAINFALL TOTALS TONIGHT THROUGH SATURDAY NIGHT WILL RANGE FROM
ONE-HALF INCH ALONG THE RIO GRANDE TO 2 INCHES ACROSS OUR EASTERN
COUNTIES. THESE NUMBERS ARE BASIN AVERAGES WHILE POINT TOTALS WILL
BE SLIGHTLY HIGHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  82  64  78  61 /  50  60  50  30  10
AUSTIN BERGSTROM INTL AIRPORT  67  82  63  77  59 /  50  50  50  40  10
NEW BRAUNFELS MUNI AIRPORT     67  83  64  78  60 /  40  50  60  40  10
BURNET MUNI AIRPORT            66  80  61  76  58 /  60  70  40  30  10
DEL RIO INTL AIRPORT           70  90  67  81  63 /  20  30  50  30  20
GEORGETOWN MUNI AIRPORT        67  80  61  77  58 /  60  60  40  30  10
HONDO MUNI AIRPORT             69  85  65  79  60 /  20  40  60  40  10
SAN MARCOS MUNI AIRPORT        67  81  64  77  61 /  50  50  60  40  10
LA GRANGE - FAYETTE REGIONAL   69  83  66  78  62 /  50  50  50  40  10
SAN ANTONIO INTL AIRPORT       69  83  65  78  61 /  30  50  60  40  10
STINSON MUNI AIRPORT           69  84  66  78  62 /  30  50  60  40  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 9, 5:21 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CDT THU MAY 9 2013

TXZ171>173-183>194-202>209-217>225-228-102230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL
OF SOUTH CENTRAL TEXAS. A SERIES OF WEAK UPPER LEVEL DISTURBANCES
ALONG WITH A MOIST AND UNSTABLE AIR MASS AT LOW LEVELS WILL
PRODUCE FAVORABLE CONDITIONS FOR STRONG TO SEVERE THUNDERSTORMS.
LOCALLY HEAVY DOWNPOURS OF 1-2 INCHES ARE ALSO POSSIBLE FROM THE
STRONGER STORMS. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS
EXPECTED TO DIMINISH IN THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A WEAK FRIDAY
COLD FRONT TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY WITH THE PRIMARY THREAT BEING LARGE HAIL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR FRIDAY.

In the hours before

Local storm report, May 9, 9:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             10 NW FREDERICKSBURG    30.38N  98.99W
05/09/2013  M1.75 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1300357

CVP
Local storm report, May 9, 9:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             17 NW FREDERICKSBURG    30.44N  99.07W
05/09/2013  M2.75 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            BASEBALL SIZED HAIL IN CHERRY SPRING

&&

EVENT NUMBER EWX1300358

CVP
Local storm report, May 9, 9:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             4 NW HARPER             30.34N  99.30W
05/09/2013  M0.70 INCH       GILLESPIE          TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300359

CVP
Local storm report, May 9, 9:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             10 SW ENCHANTED ROCK ST 30.40N  98.97W
05/09/2013  M1.75 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1300360

CVP
Local storm report, May 9, 9:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             FREDERICKSBURG          30.27N  98.87W
05/09/2013  M1.00 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1300361

CVP
Local storm report, May 9, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             6 NE FREDERICKSBURG     30.32N  98.79W
05/09/2013  M1.75 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1300362

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTSpecial Weather StatementEWXDimmit66 min
May 9, 7:32 PM CDTSpecial Weather StatementEWXMason73 min
May 9, 7:35 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick55 min
May 9, 7:55 PM CDTSpecial Weather StatementEWXReal80 min
May 9, 8:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real72 min
May 9, 8:07 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano68 min
May 9, 8:16 PM CDTTornado WarningEWXEdwards, Kerr, Real44 min
May 9, 8:19 PM CDTTornado WarningEWXGillespie56 min
May 9, 8:28 PM CDTSpecial Weather StatementEWXMaverick47 min
May 9, 9:04 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Gillespie, Kendall, Kerr, Real56 min
May 9, 9:09 PM CDTTornado WarningEWXGillespie51 min
May 9, 9:58 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
May 9, 10:14 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
May 9, 10:27 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
May 9, 10:55 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays65 min
May 9, 11:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays51 min
May 9, 11:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
May 9, 11:51 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe54 min
May 10, 12:31 AM CDTSpecial Weather StatementEWXFayette44 min
May 10, 1:16 AM CDTSpecial Weather StatementEWXFayette29 min
May 10, 3:05 AM CDTSevere Thunderstorm WarningEWXVal Verde25 min
May 10, 3:52 AM CDTSpecial Weather StatementEWXVal Verde23 min
May 10, 4:23 AM CDTSpecial Weather StatementEWXEdwards52 min
May 10, 4:24 AM CDTSpecial Weather StatementEWXEdwards51 min
May 10, 4:49 AM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real41 min
May 10, 5:27 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr33 min
May 10, 5:59 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr46 min
May 10, 6:40 AM CDTSpecial Weather StatementEWXMedina50 min
May 10, 6:47 AM CDTSpecial Weather StatementEWXComal, Hays43 min
May 10, 7:17 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina43 min
May 10, 7:41 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays49 min
May 10, 7:53 AM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson52 min
May 10, 8:30 AM CDTSpecial Weather StatementEWXWilson45 min
May 10, 8:38 AM CDTSpecial Weather StatementEWXFayette37 min
May 10, 8:42 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales48 min
May 10, 9:09 AM CDTSpecial Weather StatementEWXLavaca51 min
May 10, 9:14 AM CDTSevere Thunderstorm WarningEWXLavaca46 min
May 10, 9:22 AM CDTSpecial Weather StatementEWXDeWitt38 min
May 10, 9:32 AM CDTSpecial Weather StatementEWXLavaca43 min
May 10, 1:03 PM CDTSpecial Weather StatementEWXGonzales42 min
May 10, 1:41 PM CDTSpecial Weather StatementEWXTerrell34 min
May 10, 1:44 PM CDTSpecial Weather StatementEWXLavaca46 min
May 10, 2:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
May 10, 2:48 PM CDTSpecial Weather StatementEWXVal Verde42 min
May 10, 3:02 PM CDTSpecial Weather StatementEWXVal Verde58 min
May 10, 3:54 PM CDTSpecial Weather StatementEWXVal Verde51 min
May 10, 4:07 PM CDTSpecial Weather StatementEWXReal53 min
May 10, 4:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 10, 4:46 PM CDTSpecial Weather StatementEWXMedina44 min
May 10, 4:56 PM CDTSpecial Weather StatementEWXVal Verde49 min
May 10, 5:06 PM CDTSpecial Weather StatementEWXBurnet39 min
May 10, 5:15 PM CDTSpecial Weather StatementEWXBandera, Kinney, Uvalde45 min
May 10, 5:20 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
May 10, 5:28 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde62 min
May 10, 5:38 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina52 min
May 10, 5:40 PM CDTSpecial Weather StatementEWXKinney50 min
May 10, 5:42 PM CDTSpecial Weather StatementEWXBurnet48 min
May 10, 5:54 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde66 min
May 10, 5:59 PM CDTSpecial Weather StatementEWXLlano46 min
May 10, 6:05 PM CDTSevere Thunderstorm WarningEWXBurnet40 min
May 10, 6:07 PM CDTSpecial Weather StatementEWXKendall53 min
May 10, 6:12 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde48 min
May 10, 6:16 PM CDTSevere Thunderstorm WarningEWXLlano44 min
May 10, 6:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina67 min
May 10, 6:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
May 10, 6:39 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr51 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.